An overdose of Synribo (omacetaxine) is unlikely to occur, as this medicine is given by a healthcare provider. However, if too much of the drug is unintentionally given, it may cause problems like vomiting, bleeding of the gums, or diarrhea. Treatment will likely involve administering certain medications and providing supportive care to treat any resulting complications.
Synribo™ (omacetaxine mepesuccinate) is a prescription injection medication approved to treat adults with chronic myeloid leukemia (also called chronic myelogenous leukemia). Synribo is typically given by a healthcare provider in a healthcare setting. Therefore, an intentional overdose is unlikely to occur.
However, as with most medications, it is still possible to receive too much Synribo. The specific effects of an overdose would vary, depending on a number of factors, such as the Synribo dosage and whether it was used with any other medications or substances.
There has been one reported case of a Synribo overdose. In this case, a person was given two times the normally recommended amount. Based on the symptoms reported, possible effects of an overdose with Synribo may include but are not limited to:
- Gastrointestinal (GI) problems, which could include abdominal (stomach) pain, vomiting, diarrhea, and constipation
- Bleeding of the gums
- Hair loss
- Reduced white blood cell counts, which would increase the risk for infection
- Reduced platelets, which would increase the risk for bleeding.
Treatment for an overdose with Synribo may vary. It will mainly involve supportive care, which consists of treating any symptoms that occur as a result of the overdose. This may include things like:
- Close monitoring of blood cell counts
- Antibiotics to treat or prevent infections
- Medications to treat nausea and vomiting
- Fluids through a needle inserted into a vein (intravenous, or IV, fluids).
It is important that you seek prompt medical attention if you believe you may have received too much of this medication.